We reported a case of severe acute hyperkalemia during pre-anhepatic stage in living-related liver transplantation. The serum potassium concentration was elevated from 5.1 mmol · l-1 7.3 mmol · l-1 after hepatic artery ligation. Inspite of administration of diuretics, calcium and glucose-insulin, T wave on ECG was elevated and premature ventricular contractions occurred frequently. Finally, ventricular tachycardia occurred three times. After hepatic vein ligation, in anhepatic stage, serum potassium decreased gradually to 3.7 mmol · l-1 and arrythmia disappeared. We consider that the main cause of hyperkalemia in this case is flowing out of potassium from the ischemic liver by surgical manipulation. It is necessary to take care of the change of serum potassium concentration not only in postreperfusion but also pre-anhepatic stage in living·related liver transplantation.
|Number of pages||4|
|Journal||Japanese Journal of Anesthesiology|
|Publication status||Published - Sept 1 2002|
ASJC Scopus subject areas
- Anesthesiology and Pain Medicine